Advertisement - Hide this advert





Author Topic: pain after being diagniosed with a dvt  (Read 12616 times)

0 Members and 1 Guest are viewing this topic.

Offline gingerbaby1114

  • MICROgeek (<20 posts)
  • *
  • Posts: 2
  • Liked: 0
pain after being diagniosed with a dvt
« on: March 31, 2009, 03:11:01 PM »
My husband just came out of the hospital after being in a week. He is being treated for  a DVT with Coumidine. He still complains of pain in his lower leg. He said it feels like a charlie horse. I just wanted to know if this is normal until the blood clot disappers or is he going to have pain the rest of his life.
Life s good!

Offline 9darlene93

  • MINIgeek (20-50 posts)
  • **
  • Posts: 35
  • Liked: 0
Re: pain after being diagniosed with a dvt
« Reply #1 on: April 02, 2009, 12:20:27 AM »
I had multiple abdominal surgeries (six but whose counting) in the 2004-2006 time period and developed a large number clots in both legs after the third surgery within a 3 week time period. I had calf pain and swelling in only one leg which was the clue for the surgeon to send me for Dopplers. I was on Coumadin until a few months after the last surgery and now am only on an aspirin a day. I don't remember when the calf pain went away but it did for me. After the discovery of clots, I was then told to wear thigh high compression stockings which I did for I think about 6 months but then have switched to knee high compression stockings. I continue to wear the compression stockings and was told I only needed to when I am on a long plane ride or am on my feet a lot. It is just easier to wear them all the time and my legs don't feel tired at the end of the day.  I am on this forum due to a TPF injury but thought I could share my past experience. Hope this was helpful.

Darlene

Offline kittent1211

  • Forum Faithful
  • ****
  • *
  • Posts: 401
  • Liked: 1
Re: pain after being diagniosed with a dvt
« Reply #2 on: October 08, 2011, 07:10:51 PM »
Did he have surgery on that leg?  If he did the pain  could be from the surgery not the DVT.   I had knee surgery 5 years ago and still experience aching in my shin even 5 years post surgery.  If the pain is from the DVT then I would expect it to go away soon after the DVT goes away.  The cumadin does not get rid of the blood clot, the goal of the cumadin is to prevent a second blood clot from forming. 















support